5
$\begingroup$

Hi,

Can one define a Fubini-Study metric/Kaehler metric on the projective space of an infinite dimensional Hilbert space, i.e. using the formula $\partial \bar{\partial} \log |Z|^2$? This should be very well-known to the experts. Anyhow I don't have much experience with infinite dimension and worried that something may go wrong. I appreciate any comments or references.

$\endgroup$
3
$\begingroup$

Maybe it's easier to see that the definition extends if you don't use a formula:

The unit sphere inherits a Riemannian metric from the Hilbert space in the standard manner and since it is invariant under the circular symmetry $(e^{i\theta},x) \mapsto e^{i\theta} x$, it will project down to a Riemannian metric on the complex projective space.

$\endgroup$
  • $\begingroup$ Thanks Ahmed and Alvarez, so definition works as in the finite dimensional case. $\endgroup$ – Kiu Apr 2 '13 at 3:20
4
$\begingroup$

The answer is yes and can be found for example in S.Kobayashi "The geometry of bounded domains" T.A.M.S 1959 (92) 267- 290

$\endgroup$
  • $\begingroup$ Just a small correction. I assummed taht you mean separable Hilbert space. For wild Hilbert spaces not allowing countable orthonormal basis the above answer does not apply $\endgroup$ – Ahmed Sulejmani Apr 1 '13 at 13:46

Your Answer

By clicking “Post Your Answer”, you agree to our terms of service, privacy policy and cookie policy

Not the answer you're looking for? Browse other questions tagged or ask your own question.